Alert archive / Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 72, NWS Charleston, WV

April 9, 2011Buchanan County, Dickenson County, Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Apr 9, 2011, 12:03 AM EDT for Buchanan County, Dickenson County, Virginia. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 9, 2011, 12:03 AM EDT (04:03 UTC)
Expired
Apr 9, 2011, 12:45 AM EDT
In force
42 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Buchanan County, VA, Dickenson County, VA

The radar

The Jackson,KY radar (KJKL), 103 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 12:15 AM EDTHAIL 0.75Clintwood, VA
Apr 9, 12:23 AM EDTHAIL 0.5Dante, VA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 8, 11:07 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.1 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2011-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2011-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 279 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-165 J/kg
Mixed-layer LCL
1618 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
279 m²/s²
0-3 km storm-relative helicity
424 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

809 
WUUS51 KRLX 090403
SVRRLX
VAC027-051-090445-
/O.NEW.KRLX.SV.W.0072.110409T0403Z-110409T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1203 AM EDT SAT APR 9 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BUCHANAN COUNTY IN VIRGINIA...
  THIS INCLUDES THE CITY OF DAVENPORT...
  DICKENSON COUNTY IN VIRGINIA...
  THIS INCLUDES THE CITIES OF...JOHN FLANNAGAN LAKE...HAYSI...
  CLINTWOOD...BREAKS INTERSTATE PARK...

* UNTIL 1245 AM EDT

* AT 1156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES NORTHWEST OF CLINTWOOD...AND MOVING SOUTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  TRAMMEL.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EDT
SATURDAY MORNING FOR CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA.

&&

LAT...LON 3698 8238 3706 8251 3713 8255 3720 8256
      3724 8248 3727 8237 3730 8231 3707 8201
      3704 8205 3703 8218 3699 8224 3699 8229
      3695 8236
TIME...MOT...LOC 0402Z 311DEG 29KT 3723 8253

$$

22
2 follow-up statements
355 
WWUS51 KRLX 090418
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1218 AM EDT SAT APR 9 2011

VAC027-051-090445-
/O.CON.KRLX.SV.W.0072.000000T0000Z-110409T0445Z/
DICKENSON VA-BUCHANAN VA-
1218 AM EDT SAT APR 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT
FOR SOUTHWESTERN BUCHANAN AND DICKENSON COUNTIES...

AT 1215 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR CLINTWOOD...MOVING SOUTHEAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CLINCHCO...HAYSI...MCCLURE...NORA...TRAMMEL AND DAVENPORT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EDT
SATURDAY MORNING FOR CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3698 8238 3706 8251 3713 8255 3720 8256
      3724 8248 3727 8237 3730 8231 3707 8201
      3704 8205 3703 8218 3699 8224 3699 8229
      3695 8236
TIME...MOT...LOC 0418Z 311DEG 29KT 3714 8241

$$

22
087 
WWUS51 KRLX 090445
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1245 AM EDT SAT APR 9 2011

VAC027-051-090455-
/O.EXP.KRLX.SV.W.0072.000000T0000Z-110409T0445Z/
DICKENSON VA-BUCHANAN VA-
1245 AM EDT SAT APR 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BUCHANAN AND
DICKENSON COUNTIES HAS EXPIRED...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EDT
SATURDAY MORNING FOR CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3698 8238 3706 8251 3713 8255 3720 8256
      3724 8248 3727 8237 3730 8231 3707 8201
      3704 8205 3703 8218 3699 8224 3699 8229
      3695 8236
TIME...MOT...LOC 0418Z 311DEG 29KT 3714 8241

$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 8:15 PM EDT, 3 hours 48 minutes earlier.

Area forecast discussion, Apr 8, 8:15 PM EDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
815 PM EDT FRI APR 8 2011

.SYNOPSIS...
FRONT MAY CREEP SOUTH TONIGHT INTO NORTHEAST KENTUCKY AND CENTRAL
WEST VIRGINIA. FRONT OSCILLATES NORTH ON SATURDAY. MOST UNSTABLE IN
THE SOUTH AGAIN SATURDAY. FRONT EXPECTED TO MOVE NORTH SUNDAY.

&&

.NEAR TERM /THROUGH SATURDAY/...
A FEW THUNDERSTORMS MAY LINGER UNTIL ABOUT 03Z TO 05Z IN OUR
SOUTHWEST VIRGINIA /EXTREME SOUTH/ SINCE AIR IN KENTUCKY WAS NOT
WORKED OVER.

NEW CELLS MAY FORM OVERNIGHT OUT TOWARD SDF...BUT THINKING THEY
WOULD NOT ADVECT DUE EAST.  BUT SINCE FRONT STILL IN VICINITY WILL
LEAVE SOME LOW POPS IN OVERNIGHT...AS FAR NORTH AS LAWRENCE COUNTY
OHIO EAST TO NICHOLAS COUNTY.

HAVE FRONT TRYING TO CREEP SOUTH THIS EVENING. WILL TRY TO INTRODUCE
SOME LOWER STRATUS AND THICK FOG OVERNIGHT WHERE IT RAINED.
FURTHER NORTH IN THE MORE STABLE AIR...THINKING MORE CLOUDS AND LESS
IN WAY OF THICK FOG...PROBABLY STILL SOME FOG THOUGH. THIS INCLUDES
PKB-CKB CORRIDOR.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
5H RIDGE BUILD ACROSS THE OH VALLEY AS TROUGH DIGS INTO THE MIDWEST
PORTION OF THE UNITED STATES SATURDAY AND SUNDAY. BAROCLINIC ZONE
THAT HAS BEEN HANGING AROUND THE PAST FEW DAYS FINALLY SHIFTS NORTH
OF THE  FORECAST AREA AS A WARM FRONT IN RESPONSE TO THE INCREASED
RIDGING. FORECAST AREA WILL REMAIN IN WARM SECTOR...WITH DECENT WAA
CONTINUING INTO THE WEEKEND. MODELS IN FAIRLY CLOSE AGREEMENT IN
HANDLING DEVELOPMENT OF CYCLONE OVER THE MIDWEST SUNDAY NIGHT AND
MONDAY.  COLD FRONT TO CROSS ON MONDAY...AND MODELS SHOW SIMILAR
SOLUTION IN TIMING FRONT ACROSS KY AND WV.

MADE FEW CHANGES TO THE OVERALL FORECAST PACKAGE...WITH GFS SOLUTION
THE PREFERENCE THIS FORECAST PERIOD.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
FOLLOWED HPC THINKING WITH SOME MINOR TWEAKS.  SYSTEM WILL PUSH EAST
TUESDAY...ALLOWING HIGH PRESSURE TO BUILD INTO THE AREA TUESDAY
NIGHT.  THIS HIGH WILL THEN PUSH EAST THURSDAY...ALLOWING A LOW
PRESSURE SYSTEM TO BEING TO APPROACH THE AREA.

AS A RESULT...PRECIP CHANCES WILL END TUESDAY...WITH DRY WEATHER
ANTICIPATED INTO THURSDAY.  EXPECT PRECIPITATION CHANCES WILL THEN
INCREASE THURSDAY INTO FRIDAY AS WESTERN SYSTEM APPROACHES.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
FRONT BISECTS THE AREA...GIVING US A VARIETY OF WEATHER.

IN MORE STABLE AIR...WIDESPREAD CEILINGS 1 TO 3 THSD FT NORTH OF THE
FRONT MAY DEVELOP FROM UNI-PKB-CKB-EKN ON NORTH OVERNIGHT WITH VSBY
1 TO 3 MILES IN FOG AFTER 05Z.

IN CENTRAL CORRIDOR...INCLUDING HTS-CRW AREA...FOG FORMING
EARLY...AFTER 02Z...WITH WIDESPREAD STRATUS CEILING AOB 1 THSD FT
AND VSBY AOB 1 MILES AFTER 03Z THROUGH 12Z.

EXTREME SOUTH...SHORT LINES OF SHOWERS AND THUNDERSTORMS STILL
AROUND 05Z WITH LOCAL CEILINGS 1 TO 2 THSD FT BKN AND VSBY BRIEFLY
AOB 3 MILES.  VARIABLE CONDITIONS AFTER 05Z...AREAS OF FOG LIKELY TO
FORM AND FILL VALLEYS.

AFTER 15Z SATURDAY...CEILINGS 2 TO 4 THSD FT BKN.  CONVECTION MAY
FORM AFTER 18Z IN THE SOUTH...INCLUDING THE AREA BORDER AREA OF
KENTUCKY...WEST VIRGINIA...VIRGINIA.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SUNDAY...

FORECAST CONFIDENCE: LOW

ALTERNATE SCENARIOS: TIMING AND AREAL EXTENT OF THE FOG AND STRATUS
OVERNIGHT AND ITS EVAPORATION AFTER DAWN IS IN QUESTION.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                            SAT 04/09/11
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EDT 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
CRW CONSISTENCY  H    H    H    M    L    L    M    M    M    M    L    L
HTS CONSISTENCY  H    H    H    M    L    L    L    L    L    M    L    L
BKW CONSISTENCY  H    H    M    M    L    M    M    L    L    L    L    L
EKN CONSISTENCY  M    M    H    L    L    M    M    M    H    H    M    M
PKB CONSISTENCY  H    H    H    H    M    L    M    M    M    M    L    L
CKB CONSISTENCY  M    L    M    H    L    L    L    L    L    L    L    L

AFTER 00Z SUNDAY...
IFR CONDITIONS POSSIBLE ACROSS SOUTHERN SITES IN THUNDERSTORMS
SATURDAY EVENING.  IFR POSSIBLE IN BRIEF SHOWERS AND THUNDERSTORMS
ON MONDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JSH/ARJ/TAX
NEAR TERM...KTB
SHORT TERM...ARJ
LONG TERM...JSH
AVIATION...KTB
Hazardous weather outlook, Apr 8, 11:19 PM EDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1119 PM EDT FRI APR 8 2011

KYZ101>103-105-WVZ005-013-024>026-034-035-100330-
GREENUP-CARTER-BOYD-LAWRENCE-WAYNE-LINCOLN-MINGO-LOGAN-BOONE-WYOMING-
RALEIGH-
1119 PM EDT FRI APR 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHERN
WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SATURDAY.

STRONG TO POSSIBLY SEVERE THUNDERSTORMS COULD AFFECT THE AREA
MONDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ003-004-WVZ033-100330-
DICKENSON-BUCHANAN-MCDOWELL-
1119 PM EDT FRI APR 8 2011

...SEVERE THUNDERSTORM WATCH 110 IN EFFECT UNTIL 5 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SATURDAY.

STRONG TO POSSIBLY SEVERE THUNDERSTORMS COULD AFFECT THE AREA
MONDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ066-067-075-076-083>087-WVZ006>011-014>020-027>032-036>040-046-
047-100330-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-GALLIA-LAWRENCE-
CABELL-MASON-WOOD-PLEASANTS-TYLER-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-
RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
1119 PM EDT FRI APR 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND
WESTERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG TO POSSIBLY SEVERE THUNDERSTORMS COULD AFFECT THE AREA
MONDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

TRM

In the hours before

Local storm report, Apr 8, 9:34 PM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
934 PM EDT FRI APR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             2 NE CLEAR FORK         37.65N  81.66W
04/08/2011  E0.75 INCH       WYOMING            WV   PUBLIC

&&

EVENT NUMBER RLX1100417

JFD
Local storm report, Apr 8, 9:39 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
939 PM EDT FRI APR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0909 PM     HAIL             3 WNW OCEANA            37.71N  81.68W
04/08/2011  E1.00 INCH       WYOMING            WV   PUBLIC

            BETWEEN LYNCO AND OCEANA

&&

EVENT NUMBER RLX1100418

JFD
Special weather statement, Apr 8, 10:07 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1007 PM EDT FRI APR 8 2011

VAZ004-WVZ024-025-033-034-090315-
BUCHANAN VA-LOGAN WV-MCDOWELL WV-MINGO WV-WYOMING WV-
1007 PM EDT FRI APR 8 2011

...STRONG THUNDERSTORMS WILL AFFECT MCDOWELL...NORTHERN BUCHANAN...
SOUTHERN LOGAN...SOUTHERN MINGO AND WYOMING COUNTIES...

AT 1002 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 9 MILES
SOUTHEAST OF LOGAN TO WILLIAMSON TO 12 MILES NORTH OF PIKEVILLE...
MOVING SOUTHEAST AT 40 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

THESE STORMS WILL BE NEAR COAL MOUNTAIN AROUND 1015 PM...CLEAR FORK
AROUND 1030 PM...PINEVILLE AROUND 1045 PM...HERNDON AROUND 1100 PM
AND WAR AROUND 1115 PM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3739 8219 3754 8198 3755 8213 3758 8213
      3767 8229 3770 8231 3771 8230 3779 8187
      3757 8131 3755 8130 3751 8122 3746 8130
      3742 8128 3741 8131 3727 8142 3720 8156
      3719 8167 3723 8173 3717 8182

30
Special weather statement, Apr 8, 10:52 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1052 PM EDT FRI APR 8 2011

VAZ003-004-090345-
BUCHANAN VA-DICKENSON VA-
1052 PM EDT FRI APR 8 2011

...A STRONG THUNDERSTORM WILL AFFECT DICKENSON AND SOUTHERN BUCHANAN
COUNTIES...

AT 1047 PM EDT...A THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF
PIKEVILLE...MOVING SOUTHEAST AT 40 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

THIS STORM WILL BE NEAR JOHN FLANNAGAN LAKE AROUND 1115 PM...
DAVENPORT AROUND 1130 PM AND OAKWOOD AROUND 1145 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3704 8250 3713 8255 3720 8256 3727 8235
      3739 8219 3718 8182 3713 8192 3712 8200
      3707 8201 3704 8204 3703 8218 3699 8224
      3699 8229 3695 8236

30
Local storm report, Apr 8, 11:23 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1123 PM EDT FRI APR 8 2011

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1105 PM     HAIL             WAR                     37.30N 81.69W
04/08/2011  U0.88 INCH       MCDOWELL           WV   PUBLIC

&&

NNNN
Special weather statement, Apr 8, 11:45 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1145 PM EDT FRI APR 8 2011

VAZ003-004-090415-
BUCHANAN VA-DICKENSON VA-
1145 PM EDT FRI APR 8 2011

...A STRONG THUNDERSTORM WILL AFFECT DICKENSON AND SOUTHERN
BUCHANAN COUNTIES...

AT 1140 PM EDT...A STRONG THUNDERSTORM WAS ALONG THE VIRGINIA BORDER
WITH KENTUCKY NEAR JOHN FLANNAGAN LAKE...MOVING SOUTHEAST AT 35 MPH.

THIS STORM AND OTHERS WILL MOVE SOUTHEAST AT ABOUT 35 MPH ACROSS
DICKENSON AND SOUTHERN BUCHANAN COUNTIES THROUGH 1 AM.

WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE.
LOCAL DOWNPOURS WILL CAUSE WATER TO POND QUICKLY ON ROADS...IN POOR
DRAINAGE AREAS...AND FILL ROADSIDE DITCHES AND SMALL STREAMS. LOCAL
RAIN AMOUNTS OF OVER AN INCH ARE POSSIBLE IN AN HOUR.

LAT...LON 3697 8237 3698 8241 3709 8253 3714 8256
      3720 8256 3724 8248 3727 8235 3731 8230
      3732 8223 3712 8199 3699 8227 3699 8229
      3695 8236

22

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 10:52 PM EDTSpecial Weather StatementRLXBuchanan, Dickenson53 min
Apr 8, 11:45 PM EDTSpecial Weather StatementRLXDickenson30 min
Apr 9, 1:57 PM EDTSpecial Weather StatementRLXBuchanan63 min
Apr 9, 2:18 PM EDTSevere Thunderstorm WarningRLXBuchanan, Dickenson57 min
Apr 9, 2:43 PM EDTSevere Thunderstorm WarningRLXBuchanan62 min
Apr 9, 3:40 PM EDTSevere Thunderstorm WarningRLXBuchanan, Dickenson65 min
Apr 9, 3:54 PM EDTSpecial Weather StatementRLXBuchanan, Dickenson66 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.